Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 57, NWS Jackson, KY

June 25, 2001Knox County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 25, 2001, 6:34 PM EDT for Knox County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 25, 2001, 6:34 PM EDT (22:34 UTC)
Expired
Jun 25, 2001, 7:00 PM EDT
In force
26 min
Issued by
NWS Jackson, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, KY

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:45 PM EDTThunderstorm WindHeidrick, KYThunderstorm winds blew several trees down in the area.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WUUS53 KJKL 252235
SVRJKL
KYC121-252300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
634 PM EDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY

* UNTIL 700 PM EDT

* AT 634 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER
  ARTEMUS...OR ABOUT 3 MILES SOUTH OF BARBOURVILLE...MOVING WEST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTH OF GRAY AT 655 PM EDT.
  2 MILES SOUTH OF WILTON AT 700 PM EDT.

STRONG WINDS...DAMAGING HAIL AND INTENSE RAIN ARE LIKELY WITH THIS 
STORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND CLOUD TO 
GROUND LIGHTNING...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM 
PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3674 8382 3696 8358 3706 8383 3699 8415
          3673 8396
$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
300 PM EDT MON JUN 25 2001

SATELLITE CLEARLY SHOWS UPPER LOW IN EASTERN TN. SHOWERS AND
THUNDERSTORMS HAVE BEEN SPINNING UP INTO THE CWA FROM THE SOUTHEAST
MAINLY IN THE SOUTHERN SECTIONS OF THE AREA.

MODELS ARE ALL IN AGREEMENT IN TAKING THE UPPER LOW WEST THROUGH
TN. THE BEST CHANCES OF PRECIP FOR THE AREA...MAINLY SOUTHERN
SECTIONS OF CWA...WILL OCCUR AS THE UPPER LOW STAYS SOUTH
THROUGH EARLY WED. AS THE UPPER LOW DRIFTS TO OUR WEST WE WILL BE IN
A MORE STAGNET AIRMASS WITH NOT MUCH IN THE WAY OF CHANGES DAY TO
DAY. WILL MENTION THE CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS
THROUGH MOST OF THE EXTENDED.

MOS TEMPERATURES SEEM REASONABLE WITH HIGHS STAYING DOWN SOME FOR
TUES AND WED WITH THE BEST CHANCE FOR PRECIP AS THE LOW REMAINS
TO OUR SOUTH. AS IT DRIFTS WEST TEMPERATURES WILL INCREASE TO THE
MID 80S IN THE EXTENDED.

.JKL...NONE.

HJK

In the hours before

Local storm report, Jun 25, 4:58 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
458 PM EDT MON JUN 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0138 PM    3 SW WILLIAMSBURG         KY   WIND DAMAGE
06/25/01   WHITLEY                        TREE DOWN ACROSS ELECTRIC
                                          LINES AND ON TOP OF HOUSE
                                          ON HWY 92W AT BRIER CREEK.
                                          REPORTED BY LAW ENFORCEMENT
Local storm report, Jun 25, 5:35 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
535 PM EDT MON JUN 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0505 PM    INDIAN BOTTOM             KY   .75 INCH HAIL.
06/25/01   LETCHER                        REPORTED BY PUBLIC.

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:17 PM EDTSevere Thunderstorm WarningJKLWhitley43 min
Jun 25, 4:02 PM EDTSevere Thunderstorm WarningJKLMartin43 min
Jun 25, 4:30 PM EDTSevere Thunderstorm WarningJKLLetcher, Perry45 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.